Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 4, NWS Morristown, TN

February 20, 201416 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Feb 20, 2014, 3:34 AM CST for 16 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:34 AM CST (09:34 UTC)
In effect from
Feb 20, 2014, 12:00 PM CST
Expired
Feb 21, 2014, 3:00 AM CST
In force
15 hr
Issued by
NWS Morristown, TN
All 22 counties

Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Lee County, VA, Russell County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 28 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS74 KMRX 200934
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 AM EST THU FEB 20 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT ACROSS
THE SOUTHWEST VIRGINIA AND EAST TENNESSEE MOUNTAINS AND
FOOTHILLS...SOUTHWEST NORTH CAROLINA AND ALONG THE CUMBERLAND
PLATEAU...

.GUSTY SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT THIS AFTERNOON THROUGH LATE TONIGHT. STRONG SOUTHERLY WINDS
WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE
POSSIBLE ACROSS THE ADVISORY AREAS...PARTICULARLY DURING THE LATE
AFTERNOON AND EVENING HOURS. WINDS WILL SUBSIDE BY EARLY FRIDAY
MORNING AS THE COLD FRONT AND THE ASSOCIATED THUNDERSTORM ACTIVITY
SHIFT EAST OF THE REGION.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-006-201745-
/O.NEW.KMRX.WI.Y.0004.140220T1800Z-140221T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...NORTON...LEBANON
434 AM EST THU FEB 20 2014 /334 AM CST THU FEB 20 2014/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY. 

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS...20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. 

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE
  POSSIBLE. MOTORISTS MAY BE SUSCEPTIBLE TO SOME BRISK CROSS WINDS
  WHEN DRIVING IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
955 
WWUS74 KMRX 201516
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1016 AM EST THU FEB 20 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT OVER THE
HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND
EXTREME SOUTHWEST NORTH CAROLINA...

.SOUTHERLY WINDS WILL STRENGTHEN THIS AFTERNOON...AHEAD OF AN
APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30
MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE THIS
AFTERNOON AND INTO TONIGHT OVER THE HIGHER ELEVATIONS OF EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH
CAROLINA.


NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-006-210000-
/O.CON.KMRX.WI.Y.0004.140220T1800Z-140221T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...NORTON...LEBANON
1016 AM EST THU FEB 20 2014 /916 AM CST THU FEB 20 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY...

* EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH
  HIGHER GUSTS UP TO 45 MPH WILL BE POSSIBLE.

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE
  POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG
  CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
588 
WWUS74 KMRX 202023
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EST THU FEB 20 2014

...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS OF
EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH
CAROLINA...

.STRONG SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...AHEAD OF AN
APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30
MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE TONIGHT
OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.


NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-006-210500-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-140221T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...NORTON...LEBANON
323 PM EST THU FEB 20 2014 /223 PM CST THU FEB 20 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY MORNING...

* EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH
  HIGHER GUSTS UP TO 50 MPH WILL BE POSSIBLE.

* TIMING...THROUGH EARLY FRIDAY MORNING.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
709 
WWUS74 KMRX 210253
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
953 PM EST THU FEB 20 2014

...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS
OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST
NORTH CAROLINA...

.STRONG SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...AHEAD OF AN
APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND
30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE
TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-006-210900-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-140221T0900Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...NORTON...LEBANON
953 PM EST THU FEB 20 2014 /853 PM CST THU FEB 20 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

* EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH...
  WITH HIGHER GUSTS UP TO 50 MPH WILL BE POSSIBLE. 

* TIMING...THROUGH EARLY FRIDAY MORNING.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:53 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 20, 2:53 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
353 AM EST THU FEB 20 2014

.SHORT TERM /TODAY THROUGH FRIDAY/...
THE MAIN FOCUS FOR THE SHORT TERM WILL BE THE STRONG STORM SYSTEM
THAT WILL MOVE THROUGH THE OHIO AND TENNESSEE VALLEYS THIS
AFTERNOON AND TONIGHT...BRINGING THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS THE FORECAST AREA ALONG/AHEAD OF A COLD
FRONTAL BOUNDARY THAT WILL SWEEP EAST. AHEAD OF THE FRONT DURING
THE DAY...BREEZY SOUTHERLY WINDS WILL HELP TO PUSH HIGH
TEMPERATURES INTO THE LOWER 70S ACROSS MUCH OF THE REGION AND
DEWPOINTS WELL INTO THE MIDDLE 50S. THIS WARM/MOIST AIR WILL LINGER
AHEAD OF THE FRONT WELL INTO THE EVENING HOURS. ALOFT...A STRONG
UPPER-LEVEL JET OVER THE OHIO VALLEY WILL PLACE THE TENNESSEE
VALLEY IN THE FAVORED RIGHT ENTRANCE REGION AND PROMOTE STRONG
UPPER-LEVEL DIVERGENCE AND LIFT ALONG THE ADVANCING FRONTAL BOUNDARY
THIS EVENING AND TONIGHT.

THE LATEST MODEL PROJECTIONS ARE SLIGHTLY SLOWER WITH THE
TIMING...AND INDICATE A LINE OF STORMS APPROACHING THE WESTERN
CUMBERLAND PLATEAU ZONES AROUND 03-04Z AND MOVING INTO THE
SOUTHERN/CENTRAL VALLEYS AROUND 06Z FRIDAY. DESPITE THE SLIGHTLY
LATER PROJECTIONS FOR THE ONSET OF THIS ACTIVITY...AN ENVIRONMENT
FAVORABLE FOR THE SUSTAINMENT OF STRONG TO SEVERE THUNDERSTORMS
WILL STILL BE PRESENT...PARTICULARLY GIVEN THE VERY STRONG BULK
SHEAR VALUES ASSOCIATED WITH THIS SYSTEM. HOWEVER...MODEL SOUNDINGS
AT KCHA...KCSV..AND KTYS ALSO INDICATE APPRECIABLE SURFACE BASED
INSTABILITY AOA 400 TO 500 J/KG...WITH SOME ADDITIONAL CAPE TO WORK
WITH ALOFT. HELICITY VALUES ARE ALSO FAIRLY HIGH AND UP TO 500 TO
600 M2/S2 OVER THE PLATEAU AND SOUTHERN VALLEY. ALL SAID...THIS
WILL RESULT IN THE SUSTAINMENT OF THE SQUALL-LINE AND SEVERE
WEATHER THREAT INTO OUR AREA WELL AFTER SUNSET.

GIVEN THE LINEAR MODE OF THE THUNDERSTORMS AND THE STRONG WIND
FIELD IN PLACE...AM EXPECTING DAMAGING STRAIGHT-LINE WINDS IN
EXCESS OF 60 MPH TO BE THE PRIMARY THREAT. HOWEVER...THE STRONG 0-1
KM SHEAR AND HELICITY VALUES WILL ALSO ALLOW FOR AN ISOLATED
TORNADO THREAT...PARTICULARLY IN AREAS WHERE LOW-LEVEL WINDS MAY
STAY LOCALLY BACKED AHEAD OF THE LINE...AND WITH ANY SUPERCELLUAR
OR BOOK-END VORTEX STRUCTURES WITHIN THE LINE. SOME LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...THOUGH GIVEN THE FAST MOVING
NATURE OF THESE STORMS...ANY LONG-TERM FLOODING CONCERNS WILL BE
MINIMAL. EVENTUALLY LATE TONIGHT THE LINE WILL OUTPACE THE
FAVORABLE UNSTABLE AREA AND BEGIN TO WEAKEN AS IT APPROACHES THE
MOUNTAINS AND NORTHEAST TENNESSEE BY DAYBREAK. HOWEVER...THE THREAT
FOR STRONG WINDS WITHIN THE EXISTING LINE WILL STILL BE POSSIBLE IN
THESE AREAS AS WELL. ON FRIDAY...THE LINE WILL BEGIN TO MOVE EAST
OF THE REGION...LEAVING SOME LINGERING MORNING SHOWERS BEFORE
CLEARING OCCURS BY THE AFTERNOON.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEATHER BECOMES QUITE
TRANQUIL AFTER THE STRONG STORM SYSTEM IN THE SHORT TERM PERIODS.
NEARLY ZONAL FLOW ALOFT THROUGH THE WEEKEND...THEN SOME UPPER LEVEL
TROUGHING DEVELOPS OVER NRN PLAINS AND UPPER MIDWEST STATES. THIS
SHIFTS THE FLOW ALOFT TO SLIGHTLY NW...BUT GENERALLY NOT MUCH
MOISTURE INDICATED FOR ANY SYSTEM TO WORK WITH. A WEAK COLD FRONT
SAGGING SOUTH ON SUNDAY LOOKS STARVED FOR MOISTURE...SO I DROPPED
THE SLIGHT CHANCE POPS. SURFACE RIDGING SHOULD KEEP MONDAY DRY AND I
KEPT THE LOW POPS IN FOR MONDAY NIGHT AND TUESDAY FOR NOW. NO REASON
TO MENTION ANY RAIN FOR WEDNESDAY.

FOR TEMPS...AGREE WITH PREVIOUS SHIFT THAT FAVORING THE COOLER ECM
MOS FOR SUNDAY THROUGH WEDNESDAY IS THE BEST COURSE TO TAKE. THE LOW
LEVEL FLOW STAYING W TO N NOT ONLY LIMITS MOISTURE...BUT SHOULD KEEP
TEMPS NEAR OR SLIGHTLY BELOW SEASONAL VALUES. THE WARMEST DAY WILL
CLEARLY BE SATURDAY WITH HIGHS MOSTLY IN THE 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             74  44  59  33  66 /  20 100  20   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  71  46  56  32  63 /  20 100  40   0   0
OAK RIDGE, TN                       70  44  57  32  61 /  20 100  30   0   0
TRI CITIES AIRPORT, TN              68  47  52  25  59 /  20 100  50   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

AMP/TG
Hazardous weather outlook, Feb 19, 1:48 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EST WED FEB 19 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-202000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
248 PM EST WED FEB 19 2014 /148 PM CST WED FEB 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT AND THURSDAY...

ISOLATED THUNDERSTORMS THIS MORNING COULD BRIEFLY REACHED STRONG TO
MARGINALLY SEVERE LEVELS...AND WERE ASSOCIATED WITH A WARM FRONT
ACROSS THE CENTRAL TENNESSEE VALLEY. GUSTY WINDS AND HAIL UP TO
DIME SIZE WOULD BE THE MAIN THREATS WITH THE STRONGEST STORMS.

A WEAK COLD FRONT WILL MOVE THROUGH MOST OF THE REGION BY THIS
AFTERNOON...WITH A FEW SHOWERS AND PERHAPS A THUNDERSTORM OR TWO
OCCURRING AHEAD OF AND ALONG THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS FOR
THURSDAY NIGHT...

A DEEPENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI AND OHIO
VALLEYS ON THURSDAY WILL DRAG A COLD FRONT INTO THE TENNESSEE VALLEY
THURSDAY NIGHT...AND BRING THE POSSIBILITY OF SOME STRONG TO
SEVERE THUNDERSTORMS. GIVEN THE STRONG WIND FIELD ASSOCIATED WITH
THIS STORM SYSTEM...DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH
THE STRONGEST STORMS...BUT ISOLATED TORNADOES COULD ALSO OCCUR.

IN ADDITION...WINDY CONDITIONS CAN BE EXPECTED THURSDAY NIGHT
ESPECIALLY OVER THE HIGHER ELEVATIONS AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF THE FRONT. WIND ADVISORIES MAY BE REQUIRED FOR
PARTS OF THE REGION...WITH WIND GUSTS UP TO 45 MPH POSSIBLE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.

Nearby

Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.